Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 9, NWS Raleigh, NC

July 6, 2025Hoke County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 10:52 AM EDT for Hoke County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 10:52 AM EDT (14:52 UTC)
Expired
Jul 6, 2025, 11:30 AM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

328 
WFUS52 KRAH 061452
TORRAH
NCC093-061530-
/O.NEW.KRAH.TO.W.0009.250706T1452Z-250706T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1052 AM EDT Sun Jul 6 2025

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southeastern Hoke County in central North Carolina...

* Until 1130 AM EDT.

* At 1051 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Shannon, or near Red Springs, moving west
  at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Antioch around 1055 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Bowmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3484 7935 3485 7934 3489 7935 3492 7935
      3493 7936 3494 7935 3495 7936 3498 7929
      3493 7906 3483 7919
TIME...MOT...LOC 1451Z 106DEG 8KT 3487 7914 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

10
2 follow-up statements
883 
WWUS52 KRAH 061513
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1113 AM EDT Sun Jul 6 2025

NCC093-061530-
/O.CON.KRAH.TO.W.0009.000000T0000Z-250706T1530Z/
Hoke NC-
1113 AM EDT Sun Jul 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR SOUTH
CENTRAL HOKE COUNTY...

At 1113 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Antioch, or near Raeford, moving northwest at 20
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Hoke County, including the following locations...
Bowmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
      3495 7936 3498 7929 3495 7914 3485 7923
      3487 7934
TIME...MOT...LOC 1513Z 114DEG 16KT 3492 7924 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

10
531 
WWUS52 KRAH 061525
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1125 AM EDT Sun Jul 6 2025

NCC093-061535-
/O.EXP.KRAH.TO.W.0009.000000T0000Z-250706T1530Z/
Hoke NC-
1125 AM EDT Sun Jul 6 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL HOKE COUNTY WILL EXPIRE AT
1130 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

&&

LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
      3495 7936 3498 7929 3495 7914 3485 7923
      3487 7934
TIME...MOT...LOC 1525Z 106DEG 8KT 3492 7926 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 6:40 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 6, 6:40 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
640 AM EDT Sun Jul 6 2025

.SYNOPSIS...
Tropical Storm Chantal will drift slowly north northwestward across
the coast of South Carolina this morning. The remnant low pressure
system will then drift slowly north to northeastward across central
North Carolina this afternoon through early Monday.
&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 250 AM Sunday...

* Flood Watch in effect for all but the northeast zones of central NC

* Remnants of Chantal will bring a low-end tornado threat for the
  Sandhills into the Central Coastal Plain south of US-1

A Flood Watch was hoisted for all but the northeast zones of central
NC. The remnants of Tropical Storm Chantal will bring widespread
showers and embedded storms to most of central NC through early Mon
with highs this afternoon mainly in the 80s. Chantal as of 2 am was
about 85 miles southwest of Wilmington, NC, with maximum sustained
winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict
the system is starting to wrap up and become more defined. The
latest NHC track takes the system to the NW before moving into the
central NC Sandhills and weakening as a depression as it tracks ENE
into the northern Coastal Plain by Mon morning.

While the model guidance has come into much better agreement with
regards to Chantal's track and QPF footprint, there is still some
uncertainty. Nevertheless, there was enough confidence to go with a
Flood Watch for most of the area. In discussions with WPC with
respect to left/right track solutions, the anticipated QPF footprint
did not change much from the day shift Sat. If anything, the system
may be moving a bit faster overall. The highest QPF, based on a
suite of model guidance, including the CAMs/HREF and which matches
well with the ECMWF AIFS model, shows the highest totals from the
Triangle westward, over the western and southern Piedmont to
Sandhills region of central NC. It appears that a trough over the MO
valley region to Great Lakes and over the north-central Gulf may be
helping to pull Chantal further to the NW, producing a band of
higher QPF on its NW side. In this region of central NC, rainfall
amounts of 1 to 3 inches, locally 4+, are possible. However, as has
happened so often in our area, the QPF footprint may be off by 50 to
100 miles. Also, some guidance is still indicating other alternate
scenarios, such as the HRRR, which shows higher totals to the north
and east of Chantal over the Coastal Plain. As such, given this
potential uncertainty, we included portions of the Coastal Plain in
the Flood Watch, in case minor changes to the track/QPF occur with
future updates.

In addition to the flash flood threat, a tornado threat will exist
for the Sandhills to the central Coastal Plain, largely south and
east of the Triangle. Enhanced low-level flow/shear and instability
with low/mid 70s dewpoints will favor the potential for low-topped
supercells over eastern NC, where the right front quadrant of
Chantal will overspread. It would appear the greatest threat for any
isolated tornadoes would be between mid-morning into early evening,
when the system is more wrapped up, during peak heating, and prior
to becoming an extratropical depression.

Pockets of scattered showers and embedded storms will exist into the
overnight, but should lessen after midnight as the system pulls NE.
Lows will be in the low/mid 70s.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 250 AM Sunday...

The remnants of Chantal will gradually lift NE into VA during the
aftn or eve on Mon. Morning pockets of showers and clouds should
give way to some partial sunshine in the aftn/eve as weak westerly
flow aloft overspreads the area. That should favor a warmer and also
humid day with upper 80s E to low 90s W. Even with its departure,
scattered showers and storms will be possible, especially along/east
of US-1 closer to the departing low. That said, I would not be
surprised if there is less overall storm coverage owing to weak
westerly downslope flow. There will, however, be a weak trough over
the OH valley with a developing weak lee trough in western NC that
could still favor isolated/scattered storms. Any storms should die
out after sunset, with lows muggy in the mid 70s with possible fog
and stratus.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 245 AM Sunday...

* Hot and humid on Tuesday with highs in the lower to mid 90s with a
  few of the typically hotter spots threatening the upper 90s. It
  will be humid as well with heat index values of 100 to 105 across
  much of the area except the Triad where it will be a touch cooler.

* Largely diurnally driven convection is expected for the second
  half of the work week into the weekend with the greatest rain
  chances on Thursday and Friday.

* It will be continued hot on Wednesday, likely a few degrees cooler
  than Tuesday. High temperatures will then cool off for Thursday
  and Friday with a good deal of cloud cover and rain chances.

Weak ridging will become established across the Southeastern U.S. on
Tuesday. With morning low level thickness values in the 1420s, high
temperatures will climb into the lower to mid 90s across much of the
area. A few of the hotter spots such as Maxton and Raleigh may make
it into the upper 90s. The hottest ENS member has a high of 99 at
RDU. Will need to monitor the need for a heat advisory with heat
index values of 100 to 105 currently forecast across much of the
area at this point with the potential for heat index values to be a
little higher. A few afternoon and evening storms are possible on
Tuesday but coverage should be much more limited than the Wednesday
through Friday period.

The threat of mainly afternoon and evening storms increases for
Wednesday through Friday period as the westerlies drop into the
Great Lakes and OH Valley on Wednesday and then push east toward the
Appalachians on Friday. An associated cold front approaches on
Thursday and moves into the region on Friday. These forcing
mechanisms along with PW values of around 2.0 inches or greater will
support an active period with above climatology PoPs. With the
increased cloud cover and rain chances along with a slightly cooler
airmass arriving late in this period, highs on Thursday and
especially Friday will range near or slightly below average.
Friday's highs should range in the mid 80s to around 90.

The pattern becomes more uncertain over the weekend as the cold
front is forecast to drop into the region and then persist across
the Carolinas through the weekend. Forecasting the passage and
position of cold fronts in our region at longer ranges during the
summer can trying, so confidence is limited in forecast details for
the weekend. -Blaes

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 640 AM Sunday...

The remnants of Tropical Storm Chantal will bring widespread showers
with embedded storms across the terminals, earliest at FAY and
latest at GSO/INT. The heavier bands of showers and storms are
favored between the late morning and early evening hours, with the
highest confidence of TSRA at FAY, RWI, and RDU, where IFR or lower
restrictions are possible. These sites as well could briefly improve
to VFR outside of storms. The Triad terminals (GSO/INT) should see
MVFR to IFR rain, especially after 18z and through the end of the
TAF period. A storm could impact GSO between 20 and 00z, but
confidence was too low to include at this time. Waves of showers and
some storms may continue to the end of the TAF period, especially at
RDU. Regardless, MVFR-IFR ceilings are favored near GSO, RDU, FAY,
and RWI with the gradual movement of the remnants of Chantal. NE
winds may gust at times into the lower 20s kts, especially at FAY,
RDU, and RWI.

Outlook: After Chantal exits early Mon, a humid airmass will favor
areas of morning stratus and fog and afternoon-evening
showers/storms through most of this coming week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 AM EDT this morning through late tonight
for NCZ007-008-021>025-038>042-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Kren
SHORT TERM...Kren
LONG TERM...Blaes
AVIATION...Kren/MWS
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
454 AM EDT Sun Jul 6 2025

NCZ042-077-078-085-086-088-089-070900-
Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition to the potential for locally heavy rain, an isolated,
brief tornado or two is also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-008-024-025-040-041-073>076-083-084-070900-
Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore-
Lee-Anson-Richmond-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>023-038-039-070900-
Forsyth-Guilford-Alamance-Davidson-Randolph-
454 AM EDT Sun Jul 6 2025

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ009>011-026>028-043-070900-
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
454 AM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Periods of locally heavy rain are possible later today and tonight
which could result in localized flooding of poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High temperatures in the lower to mid 90s on Tuesday combined with a
very humid airmass will result in afternoon heat index values of 100
to 105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 5:53 AM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
553 AM EDT Sun Jul 6 2025

NCZ089-061045-
Sampson NC-
553 AM EDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAMPSON COUNTY
THROUGH 645 AM EDT...

At 553 AM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or 7 miles northwest of Burgaw, moving northwest at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harrells and Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3490 7845 3504 7817 3501 7815 3490 7815
      3474 7820 3471 7813 3472 7811 3471 7811
      3468 7816 3462 7820
TIME...MOT...LOC 0953Z 148DEG 27KT 3460 7804

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Blaes
Special weather statement, Jul 6, 6:59 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 AM EDT Sun Jul 6 2025

NCZ042-078-088-089-061200-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
659 AM EDT Sun Jul 6 2025

...A BAND OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WAYNE...SAMPSON... NORTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES THROUGH 800 AM EDT...

At 658 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rose Hill, or 8 miles south of Warsaw, moving
northwest at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Clinton, Mount Olive, Princeton, Roseboro, Stedman, Newton
Grove, Salemburg, Turkey, and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3504 7881 3525 7863 3525 7862 3527 7858
      3530 7858 3532 7854 3536 7853 3554 7811
      3519 7786 3515 7790 3517 7793 3516 7797
      3519 7802 3518 7807 3519 7816 3509 7817
      3508 7816 3490 7815 3477 7819
TIME...MOT...LOC 1058Z 135DEG 39KT 3489 7803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:25 PM EDTSpecial Weather StatementRAHChatham, Lee65 min
Jul 6, 1:52 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more24 hr
Jul 6, 5:53 AM EDTSpecial Weather StatementRAHSampson52 min
Jul 6, 6:59 AM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 6, 11:33 AM EDTFlash Flood WarningRAHHoke, Scotland3 hr
Jul 6, 12:54 PM EDTTornado WarningRAHHoke, Lee, Moore36 min
Jul 6, 1:22 PM EDTFlash Flood WarningRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more14 hr
Jul 6, 1:30 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson45 min
Jul 6, 1:49 PM EDTTornado WarningRAHHarnett, Lee41 min
Jul 6, 3:08 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Guilford, Lee, Orange and 2 more8 hr
Jul 6, 3:19 PM EDTTornado WarningRAHChatham, Lee26 min
Jul 6, 3:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Wake47 min
Jul 6, 3:48 PM EDTTornado WarningRAHAlamance, Chatham, Orange16 min
Jul 6, 3:50 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Lee, Orange, Randolph11 hr
Jul 6, 5:01 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Orange2 hr
Jul 6, 5:47 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange58 min
Jul 6, 6:13 PM EDTTornado WarningRAHAlamance, Orange32 min
Jul 6, 6:38 PM EDTTornado WarningRAHAlamance, Orange9 min
Jul 6, 6:56 PM EDTFlash Flood Warning Considerable damage threatRAHMoore6 hr
Jul 6, 6:58 PM EDTTornado WarningRAHAlamance, Orange21 min
Jul 6, 7:04 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange6 hr
Jul 6, 7:37 PM EDTRiver Flood WarningRAHChatham33 hr
Jul 6, 7:43 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange77 min

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.